Advertisement -- Learn more about ads on this site.


    IRENEHUD   9,287
SparkPoints
8,500-9,999 SparkPoints
 
 
Prednisone - not happy

Thursday, February 24, 2011

I am feeling so discouraged today. For 3 months now I have been taking all kinds of meds to get rid of my UC but nothing is working. Putting me back on prednisone always has to be a last resort for me. The last time I was on it I almost ended up in the hospital because it just makes me crazy. Never mind that it makes you gain weight too!

I've been a lifetime WW's member for 9 months now. I've been doing so well maintaining my weight loss. Haven't had to pay once since then. I decided I should lose 10 more pounds and was working towards that 4 down in the last two weeks.

Taking this med makes me hungry all the time. It's hard enough doing this without having a hungry monster hanging on my neck. It also makes me have a nice puffy face. I'm already self conscious enough about how I look. It makes me very moody and cry all the time. It makes me anxious and I feel like I am crawling out of my skin.

I started taking it today and he wants me at this dose for a month. I am just so upset. I don't want to go crazy again and I can't get fat again. I know I don't have a choice I need to get better. I am just so upset tonight.
SHARE
  Member Comments About This Blog Post:

MOMS100 2/25/2011 4:17PM

    Hang in there, Irene! Taking meds can really mess up your weight loss efforts, but NOT taking them can be much worse! We're here any time you need to vent. emoticon Hope all is well sooner than later!

Report Inappropriate Comment
FISHINGLADY66 2/25/2011 4:05PM

    Irene, I'm sorry to hear that you have to take prednisone. I don't know what UC is, but I hope you get better. Your in my prayers. Irene

Report Inappropriate Comment
SARALEIGHM 2/25/2011 9:26AM

    I'm so sorry, Irene. I know what you mean about the puffiness. I didn't realize what I looked like until after I got off prednisone and saw the dramatic difference. Even the nurse and doctor commented on how much better I looked, along with friends who were kind enough not to say anything before. Fortunately, I don't seem to have the mood side effects, but a couple of friends who have had to take steroids while undergoing chemo have had horrible times. Hang in there, and rant and rave here when you need to. The prednisone will wrestle the UC into submission. And just try not to think about the weight too much because it's sort of out of your complete control right now. Talk to the doctor about the side effects to see what sort of options you may have for alleviating them.
emoticon emoticon

Report Inappropriate Comment
VAWHITE 2/25/2011 5:39AM

    I've had to take prednisone before too and hated the side effects. Seeing the puffy face and other visible side effects, a friend took me aside and asked me if I'd started drinking - heavily. I told jokingly told her no but said that might not be a bad idea! I'm sorry you're having such a hard time with it. I was fortunate that my time having to take it was shorter than a month. Hang in there. We're all pulling for you!
emoticon

Comment edited on: 2/25/2011 5:40:18 AM

Report Inappropriate Comment
CT-FL-SNOWBIRD 2/24/2011 9:46PM

    What did the doctor or pharmacist say about the side effects you suffer? I hope they can work with this med without messing you up so much!
emoticon

Report Inappropriate Comment
JADEDRIDER180 2/24/2011 9:30PM

    I am so sorry to hear that you are struggling. I hope you feel better really soon. Taking care of your medical needs is just as important as working on your weight. Sending good energy your way!

emoticon

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by IRENEHUD